Alert archive / Oklahoma / Red Flag Warnings in 2018
Red Flag Warning 11, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 15, 2018, 4:35 AM CDT for 11 counties in Oklahoma; Foard County, Hardeman County, Knox County, Texas. It took effect at Mar 15, 2018, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2018, 4:35 AM CDT (09:35 UTC)
- In effect from
- Mar 15, 2018, 1:00 PM CDT
- Expired
- Mar 15, 2018, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 128 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3204 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781 WWUS84 KOUN 150935 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 435 AM CDT Thu Mar 15 2018 ...Near-Critical to Critical Fire Weather Conditions Possible on Thursday across parts of Western Oklahoma and north Texas Thursday and across much of Oklahoma and western sections of north Texas Friday... OKZ004-009-010-014-021-033-034-036-TXZ083-084-087-151745- /O.UPG.KOUN.FW.A.0010.180315T1800Z-180316T0100Z/ /O.NEW.KOUN.FW.W.0011.180315T1800Z-180316T0100Z/ /O.NEW.KOUN.FW.A.0011.180316T1600Z-180317T0100Z/ Harper-Ellis-Woodward-Roger Mills-Beckham-Harmon-Greer-Jackson- Hardeman-Foard-Knox- 435 AM CDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR LOW HUMIDITY, WARM TEMPERATURES AND BREEZY CONDITIONS FOR FAR WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS... The National Weather Service in Norman has issued a Red Flag Warning for far western portions of Oklahoma and north Texas, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. A Fire Weather Watch has also been issued for Friday. * TIMING...11 AM through 8 PM CDT each day. * WINDS...South 20 to 30 mph with gusts up to 40 mph Thursday and west winds 20 to 25 mph with gusts up to 35 mph Friday. * RELATIVE HUMIDITY...As low as 15 to 20 percent Thursday and 7 to 15 percent Friday. * TEMPERATURES...Highs in the mid 70s to lower 80s. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ005-006-011-151745- /O.NEW.KOUN.FW.W.0011.180315T1800Z-180316T0100Z/ /O.NEW.KOUN.FW.A.0011.180316T1600Z-180317T0100Z/ Woods-Alfalfa-Major- 435 AM CDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR LOW HUMIDITY, WARM TEMPERATURES AND BREEZY CONDITIONS FOR NORTHWEST OKLAHOMA... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR MUCH OF OKLAHOMA... The National Weather Service in Norman has issued a Red Flag Warning for northwestern Oklahoma, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. A Fire Weather Watch has also been issued for Friday. * TIMING...11 AM to 8 PM each day. * WINDS...15 to 25 mph with gusts up to 35 mph. Winds from the south Thursday and from the west Friday. * RELATIVE HUMIDITY...As low as 15 to 25 percent Thursday and as low as 10 to 15 percent Friday. * TEMPERATURES...Highs in the mid to upper 70s. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ007-008-012-013-015>020-022>032-035-037>042-044>046-050-TXZ085- 086-088>090-151745- /O.NEW.KOUN.FW.A.0011.180316T1600Z-180317T0100Z/ Grant-Kay-Garfield-Noble-Dewey-Custer-Blaine-Kingfisher-Logan- Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Kiowa-Tillman-Comanche- Stephens-Garvin-Murray-Pontotoc-Cotton-Jefferson-Carter-Love- Wilbarger-Wichita-Baylor-Archer-Clay- 435 AM CDT Thu Mar 15 2018 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR LOW HUMIDITY, WARM TEMPERATURES AND BREEZY CONDITIONS FOR MUCH OF OKLAHOMA AND WESTERN PORTIONS OF NORTH TEXAS... The National Weather Service in Norman has issued a Fire Weather Watch, which is in effect from Friday morning through Friday evening. * TIMING...11 AM to 8 PM. * WINDS...West 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 to 20 percent. * TEMPERATURES...Highs in the upper 70s and lower 80s. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ .26.
2 follow-up statements
167 WWUS84 KOUN 152058 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 358 PM CDT Thu Mar 15 2018 ...Critical Fire Weather Conditions are expected across much of Oklahoma and western north Texas on Friday... OKZ004>006-009>011-014-021-033-034-036-TXZ083-084-087-160500- /O.UPG.KOUN.FW.A.0011.180316T1600Z-180317T0100Z/ /O.NEW.KOUN.FW.W.0012.180316T1600Z-180317T0100Z/ /O.CON.KOUN.FW.W.0011.000000T0000Z-180316T0100Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Beckham- Harmon-Greer-Jackson-Hardeman-Foard-Knox- 358 PM CDT Thu Mar 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW HUMIDITY, WARM TEMPERATURES, AND BREEZY CONDITIONS FOR WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT FRIDAY FOR LOW HUMIDITY, WARM TEMPERATURES, AND BREEZY CONDITIONS FOR MUCH OF OKLAHOMA AND NORTH TEXAS... The National Weather Service in Norman has issued a Red Flag Warning for much of Oklahoma and north Texas, which is in effect from 11 AM to 8 PM CDT Friday. * TIMING...11 AM through 8 PM CDT on Friday. * WINDS...Southwest to west at 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 8 percent. * TEMPERATURES...In the mid 70s to mid 80s. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OKZ007-008-012-013-015>020-022>032-035-037>042-044>046-050-TXZ085- 086-088>090-160500- /O.UPG.KOUN.FW.A.0011.180316T1600Z-180317T0100Z/ /O.NEW.KOUN.FW.W.0012.180316T1600Z-180317T0100Z/ Grant-Kay-Garfield-Noble-Dewey-Custer-Blaine-Kingfisher-Logan- Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Kiowa-Tillman-Comanche- Stephens-Garvin-Murray-Pontotoc-Cotton-Jefferson-Carter-Love- Wilbarger-Wichita-Baylor-Archer-Clay- 358 PM CDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT FRIDAY FOR LOW HUMIDITY, WARM TEMPERATURES, AND BREEZY CONDITIONS FOR MUCH OF OKLAHOMA AND NORTH TEXAS... The National Weather Service in Norman has issued a Red Flag Warning for much of Oklahoma and north Texas, which is in effect from 11 AM to 8 PM CDT Friday. * TIMING...11 AM to 8 PM CDT on Friday. * WINDS...Southwest to west at 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 8 percent. * TEMPERATURES...In the mid 70s to mid 80s. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Mahale
496 WWUS84 KOUN 160100 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 800 PM CDT Thu Mar 15 2018 ...Critical Fire Weather Conditions are expected across much of Oklahoma and western north Texas on Friday... OKZ004>006-009>011-014-021-033-034-036-TXZ083-084-087-161100- /O.EXP.KOUN.FW.W.0011.000000T0000Z-180316T0100Z/ /O.CON.KOUN.FW.W.0012.180316T1600Z-180317T0100Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Beckham- Harmon-Greer-Jackson-Hardeman-Foard-Knox- 800 PM CDT Thu Mar 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT FRIDAY FOR MUCH OF OKLAHOMA AND NORTH TEXAS... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... * TIMING...11 AM through 8 PM CDT on Friday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 8 percent. * TEMPERATURES...In the mid 70s to mid 80s. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OKZ007-008-012-013-015>020-022>032-035-037>042-044>046-050-TXZ085- 086-088>090-161100- /O.CON.KOUN.FW.W.0012.180316T1600Z-180317T0100Z/ Grant-Kay-Garfield-Noble-Dewey-Custer-Blaine-Kingfisher-Logan- Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Kiowa-Tillman-Comanche- Stephens-Garvin-Murray-Pontotoc-Cotton-Jefferson-Carter-Love- Wilbarger-Wichita-Baylor-Archer-Clay- 800 PM CDT Thu Mar 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT FRIDAY FOR MUCH OF OKLAHOMA AND NORTH TEXAS... * TIMING...11 AM to 8 PM CDT on Friday. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 8 percent. * TEMPERATURES...In mid 70s to mid 80s. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 15, 4:21 AM CDT, 14 minutes earlier.
Area forecast discussion, Mar 15, 4:21 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Norman OK
421 AM CDT Thu Mar 15 2018
.DISCUSSION...
We know we sound like a broken record, but fire weather concerns
continue to be the main issue in the forecast over the next few
days. Dewpoints will be increasing across much of the area today,
but may be a little late to arrive as dewpoints are still just in
the mid 30s to lower 40s across central Texas this morning. Still,
the moisture return will keep minimum afternoon humidities above
20 percent across much of the area... except in the northwestern
and western edge of the forecast area. With humidity expected to
fall to near or below 20 percent, will upgrade the fire weather
watch to a Red Flag Warning, and add Woods, Alfalfa and Major
Counties where moisture will be late to arrive.
Tomorrow, dry air will move into the area behind a dryline and
Pacific front, and much of the area will see minimum humidity
below 20 percent. Winds will also be increasing as a storm system
moves over the Plains and this will lead to critical fire weather
conditions across portions of the area, especially northwest. We
will also continue to watch the track of the surface low as it
moves east through the Central Plains. If it moves across at a
latitude much lower than currently forecast, the stronger winds
will be possible which will bring more widespread critical fire
weather conditions. Given the expected low RH, breezy conditions,
and location of the low level thermal trough, will go ahead and
issue a fire weather watch for much of the area.
Elevated to near-critical conditions will continue for the next
few days with warm temperatures and areas of low humidity. Sunday
and Monday look to be the breeziest days.
As far as precipitation chances, there are low chances of showers
tonight in the east as the models show some slight QPF signal
associated with an initial shortwave ahead of the main system. But
chances are not high. There is a somewhat higher chances on
Saturday night and Sunday with moisture return and a shortwave
ahead of the next trough.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 76 53 77 44 / 0 10 0 0
Hobart OK 77 49 78 42 / 0 10 0 0
Wichita Falls TX 78 54 80 45 / 0 10 0 0
Gage OK 80 48 76 36 / 0 0 0 0
Ponca City OK 78 55 77 39 / 0 10 0 0
Durant OK 75 60 79 50 / 0 20 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Friday morning through Friday evening
for OKZ004>042-044>046-050.
Red Flag Warning from 1 PM this afternoon to 8 PM CDT this
evening for OKZ004>006-009>011-014-021-033-034-036.
TX...Fire Weather Watch from Friday morning through Friday evening
for TXZ083>090.
Red Flag Warning from 1 PM this afternoon to 8 PM CDT this
evening for TXZ083-084-087.
&&
.26.Hazardous weather outlook, Mar 15, 4:23 AM CDT, 12 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK Issued by National Weather Service TULSA OK 423 AM CDT Thu Mar 15 2018 OKZ004>048-050>052-TXZ083>090-160930- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 423 AM CDT Thu Mar 15 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight .Fire Weather... Warm, windy and dry conditions will lead to near-critical to critical fire weather conditions this afternoon across far western and northwestern Oklahoma and western north Texas. A Red Flag Warning is in effect for today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday .Fire Weather... Elevated to Critical fire weather conditions will develop each afternoon from Friday through Tuesday, mainly across western and central Oklahoma and western north Texas. A Fire Weather Watch is in effect Friday across much of Oklahoma and all of western north Texas. .Thunderstorms... There is a chance of thunderstorms across Oklahoma and western north Texas Saturday through Sunday night. The chance of severe storms remains low. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 4:35 AM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 37 more | 11 hr |
| Mar 15, 3:58 PM CDT | Red Flag Warning | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 28 hr |
Nearby
Red Flag Warnings in Oklahoma, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.